MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D2
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refn0529 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "while placing a triple lumen picc on (b)(6) 2021 i noticed the line was coiling at roughly 35cm.After inspection of the line and wire i noticed the tip of the wire was bent, when touched it broke off onto the sterile drape.No visible signs of fracture were seen prior to attempted placement.I second kit was opened for placement with no signs of fracture in the wire.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed, but the exact cause could not be determined.One 3cg stylet was returned for investigation.The stylet exhibited evidence of use and had been removed from the picc.There was a break in the tubing 1.9 cm from the distal tip of the stylet.The core wire extended 2.55 cm proximal from the break site which indicated that the polyimide tubing had fractured separately from the core wire.The magnet tip contained multiple kink sites proximal of the break.A microscopic examination revealed that the epoxy tip and magnets were present in the distal segment of tubing.The break in the tubing appeared to coincide with a kink in the tubing.No potential manufacture damage, defect, or deformity was seen on the sample.The polyimide tubing was confirmed to be within manufacture specification.The observed fracture features were indicative of catheter and/or stylet kinking and likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11720381
Report Number3006260740-2021-01530
Device Sequence Number4219855
Product Code LJS
UDI-Device Identifier00801741154911
UDI-Public(01)00801741154911
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D2
Device Catalogue NumberS1395108D2
Device Lot NumberREFN0529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient Weight61